Alert archive / Oklahoma / Wind Advisories in 2008
Wind Advisory 8, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Jan 30, 2008, 3:03 PM CST for 22 counties in Oklahoma; 8 counties in Texas. It took effect at Jan 31, 2008, 6:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2008, 3:03 PM CST (21:03 UTC)
- In effect from
- Jan 31, 2008, 6:00 AM CST
- Expired
- Jan 31, 2008, 3:40 PM CST
- In force
- 10 hr
- Issued by
- NWS Norman, OK
All 30 counties
Atoka County, OK, Bryan County, OK, Carter County, OK, Cleveland County, OK, Coal County, OK, Comanche County, OK, Cotton County, OK, Garvin County, OK, Grady County, OK, Hughes County, OK, Jackson County, OK, Jefferson County, OK, Johnston County, OK, Love County, OK, Marshall County, OK, McClain County, OK, Murray County, OK, Pontotoc County, OK, Pottawatomie County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 107 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Sill, OK (KFSI), launched 12:00Z, 9.1 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3377 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 400 m²/s²
- 0-3 km storm-relative helicity
- 467 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KOUN 302103 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 303 PM CST WED JAN 30 2008 ...WIND ADVISORY THROUGH THIS AFTERNOON AND AGAIN ON THURSDAY... .AN AREA OF LOW PRESSURE OVER SOUTHWEST KANSAS WILL CONTINUE TO CAUSE STRONG SOUTH WINDS THIS AFTERNOON. WINDS WILL DIMINISH SOMEWHAT OVERNIGHT BEFORE STRENGTHENING ONCE AGAIN THURSDAY BEHIND A COLD FRONT MOVING THROUGH THE SOUTHERN PLAINS. OKZ027>031-036>040-044-045-TXZ083>090-310515- /O.NEW.KOUN.WI.Y.0008.080131T1200Z-080201T0000Z/ /O.CON.KOUN.WI.Y.0007.000000T0000Z-080131T0000Z/ GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE-JACKSON-TILLMAN- COMANCHE-STEPHENS-GARVIN-COTTON-JEFFERSON-HARDEMAN-FOARD- WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...CHICKASHA...PURCELL...NORMAN...MOORE... SHAWNEE...SEMINOLE...ALTUS...FREDERICK...LAWTON...DUNCAN... PAULS VALLEY...WALTERS...WAURIKA...QUANAH...CHILLICOTHE... CROWELL...VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR... ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA 303 PM CST WED JAN 30 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST THURSDAY... STRONG SOUTH WINDS GUSTING 35 TO 40 MPH WILL CONTINUE ACROSS THE SOUTHERN PLAINS THIS AFTERNOON BEFORE DECREASING TONIGHT. THE WINDS WILL INCREASE AGAIN ON THURSDAY... BUT FROM A NORTHWESTERLY DIRECTION... AS A COLD FRONT MOVES ACROSS THE REGION. THE NORTHWEST WINDS ON THURSDAY WILL AVERAGE 25 TO 35 MPH... WITH GUSTS OVER 40 MPH POSSIBLE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ALONG EAST WEST ROADWAYS. USE EXTRA CAUTION. $$ OKZ032-041>043-046>048-050>052-310515- /O.NEW.KOUN.WI.Y.0008.080131T1200Z-080201T0000Z/ HUGHES-MURRAY-PONTOTOC-COAL-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL- BRYAN- INCLUDING THE CITIES OF...HOLDENVILLE...SULPHUR...ADA... COALGATE...ARDMORE...TISHOMINGO...ATOKA...MARIETTA...MADILL... DURANT 303 PM CST WED JAN 30 2008 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST THURSDAY... STRONG NORTH WINDS WILL SPREAD INTO SOUTH CENTRAL AND SOUTHEAST OKLAHOMA ON THURSDAY BEHIND A STRONG COLD FRONT THAT WILL MOVE THROUGH THE SOUTHERN PLAINS. THE HIGHEST WINDS OF 35 TO 40 MPH ARE EXPECTED MAINLY DURING THE AFTERNOON HOURS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ OKZ004>026-033>035-310000- /O.CON.KOUN.WI.Y.0007.000000T0000Z-080131T0000Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-HARMON-GREER- KIOWA- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL... ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER... HOLLIS...MANGUM...HOBART 303 PM CST WED JAN 30 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. STRONG SOUTH WINDS OF 25 TO 35 MPH... WITH GUSTS TO AROUND 40 MPH... WILL CONTINUE ACROSS THE SOUTHERN PLAINS THIS AFTERNOON. WIND SPEEDS WILL DIMINISH SOMEWHAT TONIGHT... BEFORE INCREASING ONCE AGAIN ON THURSDAY BEHIND A COLD FRONT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ALONG EAST WEST ROADWAYS. USE EXTRA CAUTION. $$ CJS
3 follow-up statements
000 WWUS74 KOUN 310025 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 625 PM CST WED JAN 30 2008 ...WIND ADVISORY IN EFFECT THURSDAY... .LOW PRESSURE WILL DEEPEN AND CREATE STRONG WINDS ACROSS THE REGION ON THURSDAY AS A WINTER STORM INFLUENCES PORTIONS OF THE CENTRAL AND SOUTHERN PLAINS. OKZ027>031-036>040-044-045-TXZ083>090-010000- /O.EXP.KOUN.WI.Y.0007.000000T0000Z-080131T0000Z/ /O.CON.KOUN.WI.Y.0008.080131T1200Z-080201T0000Z/ GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE-JACKSON-TILLMAN- COMANCHE-STEPHENS-GARVIN-COTTON-JEFFERSON-HARDEMAN-FOARD- WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...CHICKASHA...PURCELL...NORMAN...MOORE... SHAWNEE...SEMINOLE...ALTUS...FREDERICK...LAWTON...DUNCAN... PAULS VALLEY...WALTERS...WAURIKA...QUANAH...CHILLICOTHE... CROWELL...VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR... ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA 625 PM CST WED JAN 30 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST THURSDAY... ...WIND ADVISORY HAS EXPIRED... STRONG NORTHERLY WINDS WILL DEVELOP OVER THE REGION ON THURSDAY WITH SUSTAINED WINDS OF 25 TO 35 MPH ALONG WITH WIND GUSTS IN EXCESS OF 40 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ OKZ004>026-033>035-310130- /O.EXP.KOUN.WI.Y.0007.000000T0000Z-080131T0000Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-HARMON-GREER- KIOWA- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL... ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER... HOLLIS...MANGUM...HOBART 625 PM CST WED JAN 30 2008 ...WIND ADVISORY HAS EXPIRED... $$ OKZ032-041>043-046>048-050>052-010000- /O.CON.KOUN.WI.Y.0008.080131T1200Z-080201T0000Z/ HUGHES-MURRAY-PONTOTOC-COAL-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL- BRYAN- INCLUDING THE CITIES OF...HOLDENVILLE...SULPHUR...ADA... COALGATE...ARDMORE...TISHOMINGO...ATOKA...MARIETTA...MADILL... DURANT 625 PM CST WED JAN 30 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST THURSDAY... STRONG NORTHERLY WINDS WILL DEVELOP OVER THE REGION ON THURSDAY WITH SUSTAINED WINDS OF 25 TO 35 MPH ALONG WITH WIND GUSTS IN EXCESS OF 40 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ JAMES
000 WWUS74 KOUN 311020 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 420 AM CST THU JAN 31 2008 ...WIND ADVISORY IN EFFECT THURSDAY... .LOW PRESSURE WILL DEEPEN AND CREATE STRONG WINDS ACROSS THE REGION TODAY AS A WINTER STORM INFLUENCES PORTIONS OF THE CENTRAL AND SOUTHERN PLAINS. OKZ027>032-036>048-050>052-TXZ083>090-311830- /O.CON.KOUN.WI.Y.0008.080131T1200Z-080201T0000Z/ GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...CHICKASHA...PURCELL...NORMAN...MOORE... SHAWNEE...SEMINOLE...HOLDENVILLE...ALTUS...FREDERICK...LAWTON... DUNCAN...PAULS VALLEY...SULPHUR...ADA...COALGATE...WALTERS... WAURIKA...ARDMORE...TISHOMINGO...ATOKA...MARIETTA...MADILL... DURANT...QUANAH...CHILLICOTHE...CROWELL...VERNON... WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY... HOLLIDAY...LAKESIDE CITY...HENRIETTA 420 AM CST THU JAN 31 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. STRONG NORTH WINDS WILL SPREAD SOUTH THIS MORNING ACROSS ALL OF CENTRAL AND WESTERN OKLAHOMA... AND WESTERN NORTH TEXAS. WIND SPEEDS WILL AVERAGE 25 TO 35 MPH OVER MOST OF THE REGION... AND GUSTS TO MORE THAN 45 MPH WILL BE POSSIBLE. $$ CMS
000 WWUS74 KOUN 312140 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 340 PM CST THU JAN 31 2008 ...WINDS WILL CONTINUE TO DIMINISH THIS AFTERNOON AND TONIGHT... OKZ027>032-036>048-050>052-TXZ083>090-312245- /O.CAN.KOUN.WI.Y.0008.000000T0000Z-080201T0000Z/ GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...CHICKASHA...PURCELL...NORMAN...MOORE... SHAWNEE...SEMINOLE...HOLDENVILLE...ALTUS...FREDERICK...LAWTON... DUNCAN...PAULS VALLEY...SULPHUR...ADA...COALGATE...WALTERS... WAURIKA...ARDMORE...TISHOMINGO...ATOKA...MARIETTA...MADILL... DURANT...QUANAH...CHILLICOTHE...CROWELL...VERNON... WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY... HOLLIDAY...LAKESIDE CITY...HENRIETTA 340 PM CST THU JAN 31 2008 ...WIND ADVISORY IS CANCELLED... STRONG NORTHERLY WINDS HAVE DIMINISHED THIS AFTERNOON AS HIGH PRESSURE BUILDS INTO NORTHERN OKLAHOMA. WINDS WILL REMAIN OUT OF THE NORTH AT 15 TO 25 MPH WITH A FEW HIGHER GUSTS THROUGH LATE AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Jan 30, 10:15 AM CST, 4 hours 48 minutes earlier.
Area forecast discussion, Jan 30, 10:15 AM CST, 4 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1015 AM CST WED JAN 30 2008
.UPDATE...
WINDS HAVE INCREASED THIS MORNING WITH SEVERAL LOCATIONS GUSTING
ABOVE 40 MPH. STRONG SOUTHERLY WINDS EXPECTED TO CONT TODAY. HAVE
ADJUSTED WIND ADVISORY TO BEGIN NOW. OVERALL... REST OF FORECAST
LOOKS GOOD. HIGH CLOUDS EXPECTED TO MOVE INTO NORTHERN OK LATER
THIS AFTERNOON. ADJUSTED HOURLY GRIDS TO CURRENT TRENDS. WILL SEND
UPDATES SHORTLY.
MAXWELL
&&
.PREV DISCUSSION... /ISSUED 442 AM CST WED JAN 30 2008/
UPDATE...
AFTER DISCUSSING SITUATION WITH STATE FORESTRY WILL GO AHEAD AND
ISSUE RED FLAG WARNING FOR ENTIRE CWA FROM LATE THIS MORNING
THROUGH THIS AFTERNOON.
PREV DISCUSSION... /ISSUED 349 AM CST WED JAN 30 2008/
DISCUSSION...
QUICK CHANGING WX PATTERN CONT AS SOUTH WINDS INCREASE THIS MORNING
AS NEXT STORM SYSTEM APPROACHES THE AREA TONIGHT AND THURSDAY. IN
THE MEANTIME ANOTHER WINDY AND DRY DAY EXPECTED ACROSS OK AND N TX.
WILL ISSUE A WIND ADVISORY FOR MUCH OF THE AREA TODAY AS BY LATE
MORNING MUCH OF CENTRAL AND WESTERN SECTIONS WILL BE SUSTAINED NEAR
30 MPH WITH GUSTS TO 40/45 MPH. WITH VERY DRY AIRMASS IN PLACE WILL
LIKELY GO WITH ANOTHER RED FLAG WARNING FOR ENTIRE CWA... HOWEVER
SINCE NOT MEETING ALL CRITERIA WILL DISCUSS SITUATION WITH STATE
FORESTRY LATER THIS MORNING MUCH LIKE YESTERDAY.
WINTER WX... IN THE FORM OF SNOW... EXPECTED TO DEVELOP ACROSS NW OK
LATE TONIGHT AND THEN MOVE EAST AND SE OVER OK DURING THE DAY ON
THURSDAY. WILL GO WITH ISSUING A SPECIAL WX STATEMENT AT THIS
POINT. WITH DRY AIRMASS IN PLACE AND SPEED OF SYSTEM SNOW AMOUNTS
WILL BE LIMITED... AN INCH OR TWO ACROSS NORTHERN HALF OF STATE
POSSIBLE WITH NORTH CENTRAL OK HAVING THE BEST CHANCE TO GET 2 INCH
AMOUNTS. WILL PROBABLY NEED A SNOW/BLOWING SNOW ADVISORY FOR LATE
TONIGHT AND THURSDAY ACROSS PARTS OF THE AREA... HOWEVER WILL LET
DAY SHIFT MAKE THAT DETERMINATION.
ANOTHER VERY WINDY DAY ON THURSDAY WITH STRONG NORTH WINDS AND
COOLER TEMPS. WILL HOLD OFF ON ANY WATCH WRT FIRE WX AS TEMPS WILL
BE DOWN AND RH SHOULD REMAIN ABOVE 30 PERCENT. ANOTHER QUICK
TRANSITION BACK TO SOUTH WINDS ON FRIDAY WITH SOME WARMER TEMPS.
PARTS OF NE COULD BE LIMITED IF ANY SNOW REMAINS. WEAK FRONT MOVES
INTO PARTS OF AREA ON SAT AND STALLS. MOISTURE MAY POOL AHEAD OF
THIS FRONT ACROSS THE EAST AND AS AN UPPER DISTURBANCE MOVES ACROSS
SUNDAY COULD SEE A FEW SHOWERS IN THE EAST. ANOTHER STRONGER STORM
SYSTEM MAY BRING A CHANCE OF RAIN/SNOW TO PARTS OF THE AREA TUESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 53 32 37 19 / 10 20 60 10
HOBART OK 56 30 39 21 / 0 20 30 0
WICHITA FALLS TX 58 36 43 24 / 10 10 20 0
GAGE OK 58 22 37 15 / 0 60 30 0
PONCA CITY OK 51 28 32 14 / 0 60 80 10
DURANT OK 55 38 41 26 / 10 30 40 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 6 PM CST THIS AFTERNOON FOR OKZ004>048-
050>052.
WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR OKZ004>031-
033>040-044-045.
TX...RED FLAG WARNING UNTIL 6 PM CST THIS AFTERNOON FOR TXZ083>090.
WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR TXZ083>090.
&&
25/23Hazardous weather outlook, Jan 30, 11:46 AM CST, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1146 AM CST WED JAN 30 2008
OKZ004>048-050>052-TXZ083>090-311300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1146 AM CST WED JAN 30 2008
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT.
DISCUSSION...
A DRY AND STABLE AIRMASS OVER THE AREA WILL PREVENT THUNDERSTORM
DEVELOPMENT THROUGH TONIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST THURSDAY JAN 31.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...5 PERCENT.
OTHER HAZARDOUS WEATHER...
STRONG SOUTH WINDS WILL CONTINUE THIS AFTERNOON AS AN AREA OF LOW
PRESSURE DEVELOPS OVER EASTERN COLORADO. THE STRONG WINDS AND LOW
HUMIDITY VALUES WILL MAKE WILDFIRE CONTAINMENT VERY DIFFICULT THIS
AFTERNOON. A RED FLAG WARNING IS IN EFFECT FOR WESTERN...
CENTRAL...AND SOUTHEAST OKLAHOMA AND WESTERN NORTH TEXAS THIS
AFTERNOON. A WIND ADVISORY IS ALSO IN EFFECT FOR NORTHERN...
CENTRAL... AND WESTERN OKLAHOMA... AND WESTERN NORTH TEXAS THIS
AFTERNOON.
SNOW WILL BEGIN LATE TONIGHT AND EARLY THURSDAY MORNING ACROSS PARTS
OF NORTHERN AND WEST CENTRAL OKLAHOMA. THE SNOW MAY BEGIN TO IMPACT
TRAVEL CONDITIONS IN SOME LOCATIONS EARLY THURSDAY MORNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED THURSDAY THROUGH TUESDAY.
OTHER HAZARDOUS WEATHER...
A STORM SYSTEM WILL BRING ANOTHER COLD FRONT TO THE REGION THURSDAY.
SNOW WILL BE LIKELY WITH THIS SYSTEM ACROSS PARTS OF NORTHERN AND
CENTRAL OKLAHOMA. SNOW ACCUMULATIONS OF ONE TO THREE INCHES WILL BE
POSSIBLE NEAR AND NORTH OF THE INTERSTATE 40 CORRIDOR... WITH THE
HIGHEST ACCUMULATIONS EXPECTED IN NORTH CENTRAL OKLAHOMA. HOWEVER...
THERE ARE SOME INDICATIONS THAT GREATER SNOWFALL AMOUNTS MAY BE
POSSIBLE... MAINLY ACROSS PARTS OF NORTHERN OKLAHOMA. IN ADDITION TO
THE SNOW... STRONG NORTH WINDS WILL DEVELOP THURSDAY. THE STRONG
WINDS COMBINED WITH THE SNOW WILL LEAD TO BLOWING SNOW WHICH MAY
REDUCE VISIBILITIES AND CAUSE DRIFTING IN SOME LOCATIONS. PLEASE
STAY TUNED TO YOUR SOURCE OF WEATHER INFORMATION FOR FURTHER
UPDATES.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
THURSDAY.
MAXWELLThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 4:10 AM CST | Wind Advisory | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 32 more | 14 hr |
| Jan 30, 4:43 AM CST | Red Flag Warning | OUN | Alfalfa, Atoka, Beckham, Blaine, Bryan, Caddo and 42 more | 13 hr |
| Jan 30, 2:26 PM CST | Snow and Blowing Snow Advisory | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 27 more | 25 hr |
Nearby
Wind Advisories in Oklahoma, 2008Wind Advisories in Texas, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.